Delaware, 2010Strong Wind in Delaware, November 17, 2010
November 17, 2010 · NWS PHI · 4 events in 4 counties and zones
The pressure gradient (difference) between an intensifying low pressure system that moved northeast through the Saint Lawrence River Valley and a high pressure system building into Delaware from the southwest produced strong west winds during the day on the 17th. This was in addition to the strong to severe thunderstorms that moved through the state during the early morning of the 17th.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The pressure gradient (difference) between an intensifying low pressure system that moved northeast through the Saint Lawrence River Valley and a high pressure system building into Delaware from the southwest produced strong west winds during the day on the 17th. This was in addition to the strong to severe thunderstorms that moved through the state during the early morning of the 17th. Daytime peak wind gusts averaged around 45 mph and tore down weak tree limbs.
The calendar day peak winds (some of these occurred during the early morning thunderstorms) included 56 mph in Dover (Kent County), 50 mph in Lewes (Sussex County) and 40 mph at the New Castle County Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 17, 8:40 AM EST, 20 minutes earlier.
Area forecast discussion, Nov 17, 8:40 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 AM EST WED NOV 17 2010
.SYNOPSIS...
LOW PRESSURE TRACKING THROUGH EASTERN CANADA WILL QUICKLY PUSH A
COLD FRONT ACROSS OUR AREA EARLY THIS MORNING. BEHIND THIS COLD
FRONT, HIGH PRESSURE WILL GRADUALLY BUILD IN THIS AFTERNOON AND
EVENING. AS THIS HIGH SETTLES TO OUR SOUTH TONIGHT AND THURSDAY,
A SECONDARY COLD FRONT WILL CROSS OUR AREA THURSDAY EVENING. HIGH
PRESSURE WILL SETTLE IN DURING FRIDAY, THEN BECOME NEARLY
STATIONARY OVER THE SOUTHEASTERN UNITED STATES LATE FRIDAY AND
DURING THE WEEKEND. A WEAK FRONTAL BOUNDARY HOWEVER SHOULD SETTLE
SOUTHWARD ACROSS OUR AREA LATE SATURDAY BEFORE MOVING BACK
NORTHWARD AS A WARM FRONT LATE SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE COLD FRONT, CURRENTLY CROSSING OUR AREA, WILL MOVE RAPIDLY OFF
TO THE EAST THIS AFTERNOON. SHOWERS HAVE ALL BUT ENDED OVER OUR
AREA AND SKIES HAVE CLEARED IN THE SOUTH AND EAST. THERE ARE STILL
A FEW LIGHT SHOWERS IN THE EXTREME NORTH. THESE WILL BE ENDING
BY MID MORNING. CLOUDS ARE PUSHING BACK IN FROM THE WEST NORTHWEST.
THIS WILL LEAVE US WITH PARTLY SUNNY CONDITIONS NORTH AND WEST AND
MOSTLY SUNNY SOUTH AND EAST FOR THE REMAINDER OF THE DAY.
WE THEN TURN TO OUR ATTENTION TO THE SYNOPTIC SCALE WINDS. AS THE
CAA DEVELOPS DURING THE DAY, A TIGHT PRESSURE GRADIENT WILL BE IN
PLACE WITH THE SURFACE LOW TO THE NORTH AND HIGH PRESSURE BUILDING
INTO THE OHIO VALLEY. THE FORECAST SOUNDINGS INDICATE AROUND 45
KNOTS OF WIND AT THE TOP OF THE MIXED LAYER. AS THE LOW-LEVEL
LAPSE RATES STEEPEN DURING THE COURSE OF THE DAY, THE VERTICAL
MIXING IS EXPECTED TO BECOME MORE EFFICIENT. BASED ON THIS, WE
WILL MAINTAIN THE WIND ADVISORY THAT WAS ALREADY ISSUED BUT EXPAND
IT TO INCLUDE THE ENTIRE CWA. ACROSS THE DELMARVA AREA, THE WIND
ADVISORY MAY BE MORE MARGINAL BUT SOME OF THE FORECAST SOUNDINGS
INDICATE A WINDOW OF OPPORTUNITY LATER THIS MORNING AND EARLY THIS
AFTERNOON WHERE THE WINDS COULD BE RIGHT AROUND ADVISORY CRITERIA.
THEREFORE AFTER COLLABORATION WITH WFO STERLING, VIRGINIA, WE
EXPANDED THE ADVISORY TO INCLUDE THE ENTIRE AREA.
AS FOR TEMPERATURES, WE GENERALLY TOOK A BLEND OF THE GFS/NAM MOS
BUT DID ADJUST UPWARD TO ACCOUNT FOR THE MILDER AIR IN PLACE EARLY
THIS MORNING. FOR MOST, THE HIGHS MAY ACTUALLY OCCUR THIS MORNING
ALTHOUGH THERE COULD BE SOME RECOVERY THIS AFTERNOON DESPITE THE CAA
GIVEN INCREASING SUNSHINE AND DEEPER MIXING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
A STRONG AREA OF LOW PRESSURE WILL BE MOVING INTO THE CANADIAN
MARITIMES TONIGHT. MEANWHILE, HIGH PRESSURE WILL BE BUILDING INTO
THE SOUTHEASTERN UNITED STATES. THE PRESSURE GRADIENT BETWEEN THESE
TWO SYSTEMS WILL REMAIN TIGHTENED ACROSS OUR AREA THIS EVENING, BUT
THEN RELAX THROUGH THE NIGHT AS THE SURFACE LOW MOVES FARTHER AWAY.
DESPITE A RATHER ROBUST WIND FIELD TO LINGER THROUGH AT LEAST THE
FIRST HALF OF THE NIGHT, THE FORECAST SOUNDINGS INDICATE THAT THE
LOW-LEVEL LAPSE RATES WEAKEN AS LOW-LEVEL COOLING TAKES PLACE. THIS
DECREASES THE VERTICAL MIXING SUBSTANTIALLY DURING THE EVENING
HOURS. AS A RESULT, WE WILL MAINTAIN THE WIND ADVISORY UNTIL 01Z. IF
CONDITIONS DROP BELOW ADVISORY CRITERIA THEN THE ADVISORY CAN BE
TAKEN DOWN EARLIER.
OTHERWISE, THE UPPER-LEVEL TROUGH LIFTS OUT OF THE AREA TONIGHT AS A
STRONG SHORT WAVE ROUNDS ITS BASE AND CLIPS OUR NORTHERN AREAS. EVEN
THOUGH THE AIRMASS IS DRYING OUT, THERE MAY BE SOME BANDS OF
STRATOCUMULUS DURING THE NIGHT WITHIN THE CAA REGIME. THIS MAY
ESPECIALLY BE TRUE ACROSS THE NORTHERN PORTIONS OF THE CWA, CLOSER
TO THE SHORT WAVE. THERE SHOULD BE ENOUGH WIND AT THE SURFACE TO
KEEP TEMPERATURES FROM REALLY BOTTOMING OUT.
FOR THURSDAY, CLOUDS ARE EXPECTED TO BE ON THE INCREASE AS AN
UPPER-LEVEL TROUGH AND SHORT WAVE MOVE INTO THE AREA. AT THE
SURFACE, A SECONDARY COLD FRONT IS EXPECTED TO CROSS THE AREA LATE
IN THE DAY. THE AIRMASS IS FORECAST TO BE GETTING COLDER THROUGH THE
DAY ESPECIALLY ABOVE THE SURFACE /500 MB TEMPERATURES DOWN AROUND
-25C/. THE FORECAST SOUNDINGS INDICATE THAT THE CONVECTIVE
TEMPERATURES SHOULD BE REACHED, ALLOWING CUMULUS TO DEVELOP AND
BECOME MORE VERTICAL. THERE DOES NOT APPEAR TO BE STRONG SYNOPTIC
FORCING OVERALL, HOWEVER ISOLATED TO SCATTERED SHOWERS CANNOT BE
RULED OUT IN THE AFTERNOON AND EARLY EVENING ESPECIALLY ACROSS THE
CENTRAL AND NORTHERN ZONES.
FOR FRIDAY, HIGH PRESSURE BUILDS IN FROM THE WEST AS SOME
UPPER-LEVEL RIDGING ARRIVES. AS THIS OCCURS, THE CAA DWINDLES AND
TURNS INTO WAA BY LATE IN THE DAY AS A STORM TRACKS ACROSS THE UPPER
GREAT LAKES REGION. THIS MAY ALLOW FOR SOME MID TO HIGH LEVEL CLOUDS
TO ARRIVE ACROSS OUR AREA ESPECIALLY ACROSS THE NORTHERN ZONES.
FOR TEMPERATURES, WE MAINLY TOOK AN EVEN BLEND OF THE GFS/NAM MOS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
OVERALL, FAIR WEATHER WILL BE ACROSS THE MIDDLE ATLANTIC REGION THIS
WEEKEND AS A SURFACE HIGH PRESSURE SYSTEM WILL BE IN CONTROL.
HOWEVER, A WEAK FRONT LOOKS TO SETTLE SOUTHWARD ACROSS OUR CWA LATE
SATURDAY BEFORE TURNING BACK NORTHWARD AS A WARM FRONT. A SURFACE
LOW WILL BE MOVING ACROSS SOUTHERN CANADA, SO A WARM SOUTHWEST FLOW
WILL DEVELOP ACROSS THE REGION.
A STORM TRACK LYING ACROSS THE SOUTHERN PLAINS INTO THE GREAT LAKES
WILL SEND A LOW PRESSURE SYSTEM NORTH OF OUR CWA MONDAY AND
TUESDAY. THE SYSTEM WILL PROBABLY BE CLOSE ENOUGH TO SEND SOME EXTRA
CLOUDINESS AND PRECIPITATION TO NORTHERN PARTS OF THE FORECAST AREA.
POPS WERE LEFT IN THE SLGT CHC/LOW CHC RANGE ATTM. CONFIDENCE IS
LIMITED WITH THE SYSTEM WITH THE LATEST MODELS OFFERING SOMEWHAT
DIFFERENT SOLUTIONS. TEMPERATURES WILL LIKELY BE TOO WARM TO SUPPORT
ANY FROZEN PRECIPITATION WITH THE SYSTEM. A FEW FLAKES ACROSS THE
SOUTHERN POCONOS WOULD NOT BE TOO SURPRISING THOUGH. OVERALL, WE DID
NOT MAKE ANY SIGNIFICANT CHANGES, ALTHOUGH DID BLEND IN A SMALL
PERCENTAGE OF THE 00Z MOSGUIDE TO SOME FIELDS TO INTRODUCE SOME NEW
GUIDANCE INTO THE DATABASE.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TODAY...VFR WITH OCNL CIGS 4000-5000 FT AND A GUSTY WSW WIND 30-40
KNOTS. BRIEF PERIOD OF MVFR CIGS IN THE 13Z-18Z TIME FRAME
POSSIBLE IN THE POCONOS.
TONIGHT...VFR WITH DIMINISHING W WIND GUSTS TO LESS THAN 25KTS BY
03Z. CIRRUS ARRIVES AFTER 06Z.
OUTLOOK THURSDAY-SUNDAY...VFR. GUSTS GENERALLY LESS THAN 20 KNOTS EXCEPT
WNW WIND GUSTS 25 KNOTS DURING THE DAYLIGHT HOURS SATURDAY.
&&
.MARINE...
TODAY...GALE ALL WATERS. WSW FQT GUSTS 30-40 KNOTS.
LEAST CONFIDENCE OF GALE IS UPPER DEL BAY BUT EVEN THERE A GALE
SHOULD OCCUR. GALE GUSTS SHOULD SUBSIDE FROM SW TO NE THIS AFTN/EVE.
TONIGHT...WNW WINDS DIMINISH BUT GUSTS 35-40 KTS MAY LINGER IN
PORTIONS OF THE OUTER ATLC COASTAL WATERS TIL 05Z.
THURSDAY...ANOTHER COLD FRONT IS FORECAST TO CROSS THE WATERS. WINDS
BEHIND THIS FRONT WILL BECOME NW AND COULD GUST TO AROUND 25 KT
THURSDAY NIGHT.
FRIDAY...FAIR AND QUIET.
SATURDAY...WNW GUSTS TO 25 KNOTS PROBABLE FOR AN SCA ASSOCIATED
WITH A NEW CFP.
SUNDAY...FAIR AND QUIET AS A RIDGE OF HIGH PRESSURE PASSES
OVERHEAD AND TO OUR N.
&&
.TIDES/COASTAL FLOODING...
GUIDANCE CONTINUES TO INDICATE THAT THERE COULD BE MARGINAL MINOR
TIDAL FLOODING PROBLEMS MAINLY WITH THE AFTERNOON HIGH TIDE ON
WEDNESDAY ALONG CHESAPEAKE BAY AND POSSIBLY ALONG PORTIONS OF
DELAWARE BAY. HOWEVER CONFIDENCE NOT VERY HIGH, NO ADVISORIES OR
WARNINGS AT THIS TIME. WILL REEVALUATE THE SITUATION DURING MID
MORNING TO WITNESS THE REAL TIME DEPARTURES VERSUS MODELED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR PAZ054-055-
060>062-067>071.
NJ...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NJZ001-007>010-
012>027.
DE...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ450>452.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ430-431-
453>455.
&&
SYNOPSIS...GORSE/RPW
NEAR TERM...GORSE/RPW
SHORT TERM...GORSE
LONG TERM...GORSE/O'HARA
AVIATION...DRAG
MARINE...DRAG
TIDES/COASTAL FLOODING...DRAGHazardous weather outlook, Nov 17, 4:15 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EST WED NOV 17 2010
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-180915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
415 AM EST WED NOV 17 2010
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
MINOR TIDAL FLOODING IS POSSIBLE ALONG THE UPPER PORTION OF
DELAWARE BAY AS WELL AS NEAR TOLCHESTER AND CAMBRIDGE MARYLAND
ALONG THE UPPER PORTION OF CHESAPEAKE BAY DURING THE MIDDAY HIGH
TIDE CYCLE TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062-
067>071-180915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
415 AM EST WED NOV 17 2010
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>452-180915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
415 AM EST WED NOV 17 2010
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-453>455-180915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
415 AM EST WED NOV 17 2010
...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 17, 3:43 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 AM EST WED NOV 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM TSTM WND GST BEAR 39.62N 75.68W
11/17/2010 M65.00 MPH NEW CASTLE DE TRAINED SPOTTER
DAVIS EQUIPMENT.
0251 AM TSTM WND DMG 5 SE WOODSTOWN 39.60N 75.26W
11/17/2010 SALEM NJ EMERGENCY MNGR
TREES AND WIRES DOWN ON ROADS IN UPPER PITTSGROVE
TOWNSHIP PRETTY MUCH TOWNSHIP WIDE. LOCATION POSTED IS
APPROXIMATE.
0316 AM TSTM WND GST FORKS TWP 40.73N 75.22W
11/17/2010 M59.00 MPH NORTHAMPTON PA TRAINED SPOTTER
&&
WDRAGLocal storm report, Nov 17, 3:56 AM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 AM EST WED NOV 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM TSTM WND GST BEAR 39.62N 75.68W
11/17/2010 M65.00 MPH NEW CASTLE DE TRAINED SPOTTER
DAVIS EQUIPMENT.
0251 AM TSTM WND DMG 5 SE WOODSTOWN 39.60N 75.26W
11/17/2010 SALEM NJ EMERGENCY MNGR
TREES AND WIRES DOWN ON ROADS IN UPPER PITTSGROVE
TOWNSHIP PRETTY MUCH TOWNSHIP WIDE. LOCATION POSTED IS
APPROXIMATE.
0316 AM TSTM WND GST FORKS TWP 40.73N 75.22W
11/17/2010 M59.00 MPH NORTHAMPTON PA TRAINED SPOTTER
0330 AM TSTM WND DMG MOUNT LAUREL 39.93N 74.93W
11/17/2010 BURLINGTON NJ LAW ENFORCEMENT
TREE DOWN ON HARTFORD ROAD NEAR RTE 38. TIME ESTIMATED.
&&
WDRAGLocal storm report, Nov 17, 4:10 AM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EST WED NOV 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM TSTM WND DMG TRENTON 40.22N 74.76W
11/17/2010 MERCER NJ EMERGENCY MNGR
ROOFS RIPPED OFF BUILDINGS AT THE AIRPORT. SEVERAL PLANES
WERE FLIPPED OVER.
&&
HAYESLocal storm report, Nov 17, 5:00 AM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EST WED NOV 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM TSTM WND GST STEVENSVILLE 38.98N 76.31W
11/17/2010 M48.00 MPH QUEEN ANNE'S MD MESONET
A 48 MPH THUNDERSTORM WIND GUST WAS RECORDED AT THE
STEVENSVILLE BAY BRIDGE. REPORT VIA DEOS.
0148 AM TSTM WND GST TOLCHESTER BEACH NOS 39.21N 76.25W
11/17/2010 M41.00 MPH KENT MD MESONET
A 41 MPH THUNDERSTORM WIND GUST WAS RECORDED AT
TOLCHESTER BEACH. REPORT VIA DEOS.
0229 AM TSTM WND GST BEAR 39.62N 75.68W
11/17/2010 M65.00 MPH NEW CASTLE DE TRAINED SPOTTER
DAVIS EQUIPMENT.
0230 AM TSTM WND GST NEWARK 39.68N 75.76W
11/17/2010 M40.00 MPH NEW CASTLE DE MESONET
A 40 MPH THUNDERSTORM WIND GUST WAS RECORDED AT THE
NEWARK DEOS SITE.
0248 AM TSTM WND GST DOVER 39.16N 75.52W
11/17/2010 M56.00 MPH KENT DE ASOS
A 56 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE DOVER
AIR FORCE BASE.
0251 AM TSTM WND DMG 5 SE WOODSTOWN 39.60N 75.26W
11/17/2010 SALEM NJ EMERGENCY MNGR
TREES AND WIRES DOWN ON ROADS IN UPPER PITTSGROVE
TOWNSHIP PRETTY MUCH TOWNSHIP WIDE. LOCATION POSTED IS
APPROXIMATE.
0255 AM TSTM WND GST BERLINSVILLE 40.77N 75.57W
11/17/2010 M55.00 MPH NORTHAMPTON PA TRAINED SPOTTER
A 55 MPH THUNDERSTORM WIND GUST WAS REPORTED IN
BERLINSVILLE. SMALL HAIL OBSERVED FOR ABOUT 30 SECONDS.
0300 AM TSTM WND GST LONDON GROVE TWP 39.82N 75.81W
11/17/2010 M56.00 MPH CHESTER PA MESONET
A 56 MPH THUNDERSTORM WIND GUST WAS RECORDED AT LONDON
GROVE. TIME APPROXIMATE.
0300 AM TSTM WND GST SHIP JOHN SHOAL NOS 39.31N 75.38W
11/17/2010 M57.00 MPH ANZ430 NJ BUOY
A 57 MPH THUNDERSTORM WIND GUST WAS RECORDED AT SHIP JOHN
SHOAL.
0300 AM TSTM WND GST NEWBOLD NOS 40.14N 74.75W
11/17/2010 M44.00 MPH BUCKS PA MESONET
A 44 MPH THUNDERSTORM WIND GUST WAS RECORDED AT NEWBOLD
ISLAND.
0303 AM TSTM WND GST ALLENTOWN 40.59N 75.48W
11/17/2010 M41.00 MPH LEHIGH PA ASOS
A 41 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE
LEHIGH VALLEY INTERNATIONAL AIRPORT.
0315 AM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
11/17/2010 M41.00 MPH PHILADELPHIA PA ASOS
A 41 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE
PHILADELPHIA INTERNATIONAL AIRPORT.
0316 AM TSTM WND GST FORKS TWP 40.73N 75.22W
11/17/2010 M59.00 MPH NORTHAMPTON PA TRAINED SPOTTER
0330 AM TSTM WND DMG MOUNT LAUREL 39.93N 74.93W
11/17/2010 BURLINGTON NJ LAW ENFORCEMENT
TREE DOWN ON HARTFORD ROAD NEAR RTE 38. TIME ESTIMATED.
0342 AM TSTM WND GST TRENTON 40.22N 74.76W
11/17/2010 M54.00 MPH MERCER NJ ASOS
A 54 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE
TRENTON MERCER COUNTY AIRPORT.
0342 AM TSTM WND DMG TRENTON 40.22N 74.76W
11/17/2010 MERCER NJ EMERGENCY MNGR
ROOFS RIPPED OFF BUILDINGS AT THE AIRPORT. SEVERAL PLANES
WERE FLIPPED OVER.
0420 AM TSTM WND GST PERTH AMBOY 40.52N 74.27W
11/17/2010 M48.00 MPH MIDDLESEX NJ MESONET
A 48 MPH THUNDERSTORM WIND GUST WAS RECORDED AT PERTH
AMBOY.
0440 AM TSTM WND GST SANDY HOOK 40.44N 73.99W
11/17/2010 M44.00 MPH MONMOUTH NJ MESONET
A 44 MPH THUNDERSTORM WIND GUST WAS RECORDED AT SANDY
HOOK.
&&
GORSEStrong Wind, New Castle
- When
- November 17, 9:00 AM EST to 4:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- November 17, 9:00 AM EST to 4:00 PM EST
- Where
- Kent forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Strong Wind, Delaware Beaches
- When
- November 17, 9:00 AM EST to 4:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- November 17, 9:00 AM EST to 4:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Maryland, November 17, 20103 injured · $327,000 · EF1 · 23 events
- Tornado in Pennsylvania, November 17, 2010$125,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, November 17, 2010$160,000 · 56 kt wind · 15 events
- Damaging Winds in New Jersey, November 17, 2010$140,000 · 52 kt wind · 8 events
- Strong Wind in New Jersey, November 17, 2010$37,000 · 21 events
- Strong Wind in Vermont, November 17, 2010$50,000 · 5 events
- Tornado and Damaging Winds in New York, November 17, 2010$6,000 · EF1 · 5 events
- High Wind and Strong Wind in New Mexico, November 17, 2010$30,000 · 53 kt wind · 4 events
- Dense Fog in Illinois, November 17, 201019 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 17, 201050 kt wind · 15 events
- Strong Wind in Massachusetts, November 17, 2010$16,000 · 4 events
- Damaging Winds in Pennsylvania, November 17, 2010$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268280, 268281, 268282, 268283.